Tarceva Side Effects and dosage reduction

Hi there, I wanted to ask this group about stepping down the MG's of Tarceva to alleviate some of the symptoms. I am currently on 150 mg daily for the last 3 months and have so many issues, hair loss, the big D( almost daily) , extremely dry flaky skin, runny nose with sores, loss of appetite, nausea etc. pretty much everything but the face rash which I did have in the beginning but luckily that went away. I have read some people have down sized and done fine, I am a small person and don't weigh much so I'm thinking maybe 150mg is too much for me? Dr. wants me to stay on for as long as I can tolerate the higher dose, but its getting pretty hard dealing with all these issues on a daily basis. My husband is worried that I will jeopardize my treatment since the drug is keeping things in control, but my quality of life with all these symptoms makes me want to do something about it if I can. If you reduce the dosage does it change how well it can work for you and how long you can stay on it??

7 Replies

oldestnewest
  • Cammfamm4,

    Dose reductions are common with Tarceva. At a conference I went to last fall, I learned that 1) the dose has been set at a maximum dose that was tolerated by the majority of patients, and not based on minimum effective dose, and 2) lower doses are usually as effective in sensitive patients.

    I agree that the side effects can be more challenging than others think, and that your interest in a dose reduction is reasonable.

    Anita

  • Thank you, I will check with my Dr. Take care,

  • I also am a small person and had trouble with 150 mgs. I've been taking 125 for about 9 months with much less side effects. Praying for many years with this treatment. God bless.

  • thats good to hear, thank you!

  • I also was on 150 mg of tarceva and was miserable. I did reduce to 100 mg. I tolerated it as long as I could but my quality of life was miserable. Finished w radiation and now on new drug tagrisso after mutation.

  • I have been on Tarceva since 4/2012 on 150 mg for 3 years then continue 100mg until now. I use cetaphil cream for the dryness of the skin. At the beginning the itchiness just drove me insane, I made oatmeal , ( make a big pot " used the water to put in the bath as well as "oil" . Also I use cortisone cream or oilment 2.5 mg for the "rash or pimples" on the face & scalp. But the Tarceva keeps me almost 5 yrs alive. I use soap made from olive oil, only use to clean areas that I need too, but the shower just wash my flaky skin away & keep me clean & refresh, put on Cetaphil from face to toes. I also use argon oil serum for my hair after " head & shoulder" shampoo. That's the only thing I can use because of the itchiness & rash on the scalp .also my hair becomes very dried & curly. I had been on Cyberknife for my brain . If I can do it You can stay on it . It all depends on the scans & your progress to determine to reduce the dosage. Just deal with the side effects one at a time .Good luck to you!,

  • Thanks, I have scans in March so I will have to tough it out until then.

You may also like...